Alert archive / California / Wind Advisories in 2010
Wind Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Mar 29, 2010, 9:03 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2010, 9:03 AM PDT (16:03 UTC)
- Expired
- Mar 29, 2010, 3:24 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS76 KEKA 291603 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 903 AM PDT MON MAR 29 2010 CAZ003-300200- /O.NEW.KEKA.HW.W.0001.100329T1603Z-100330T0200Z/ NORTH COAST INTERIOR- 903 AM PDT MON MAR 29 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WARNING FOR ELEVATIONS ABOVE 2000 FT...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * SOUTH AND SOUTHEAST WINDS WILL INTENSIFY TO 35 TO 50 MPH THROUGH THE DAY AS A FRONT MOVES ACROSS THE REGION. GUSTS OF 60 TO 70 MPH ARE POSSIBLE. * THE STRONG WINDS WILL AFFECT COMMUNITIES AT ELEVATIONS ABOVE 2000 FT WITHIN HUMBOLDT AND DEL NORTE COUNTIES...ESPECIALLY ALONG RIDGETOPS AND EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ALONG MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ001-300200- /O.NEW.KEKA.WI.Y.0005.100329T1603Z-100330T0200Z/ REDWOOD COAST- 903 AM PDT MON MAR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * A COLD FRONT IS PRODUCING STRONG SOUTH AND SOUTHEAST WINDS ACROSS COASTAL AREAS OF NORTHERN DEL NORTE COUNTY THIS MORNING. THE FRONT WILL MOVE SOUTH THROUGH THE AFTERNOON SPREADING THE GUSTY WINDS ACROSS COASTAL HUMBOLDT COUNTY THIS AFTERNOON. * SOUTH AND SOUTHEAST WINDS RANGING FROM 25 TO 35 MPH ARE OCCURRING WITHIN THE VICINITY OF CRESCENT CITY...ACCOMPANIED BY GUSTS TO 45 MPH. * STRONGEST WINDS WILL BE CONFINED TO AREAS NORTH OF KLAMATH...HOWEVER COASTAL AREAS OF HUMBOLDT COUNTY WILL ALSO SEE WINDY CONDITIONS LATER THIS MORNING AND THIS AFTERNOON...RANGING FROM 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
841 WWUS76 KEKA 292224 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 324 PM PDT MON MAR 29 2010 CAZ003-292330- /O.CAN.KEKA.HW.W.0001.000000T0000Z-100330T0200Z/ NORTH COAST INTERIOR- 324 PM PDT MON MAR 29 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ001-292330- /O.CAN.KEKA.WI.Y.0005.000000T0000Z-100330T0200Z/ REDWOOD COAST- 324 PM PDT MON MAR 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 4:29 AM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 29, 4:29 AM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
429 AM PDT MON MAR 29 2010
.SYNOPSIS...A STRONG STORM SYSTEM WILL PUSH INTO THE REGION
TODAY...RESULTING IN BLUSTERY CONDITIONS AND PERIODS OF RAIN. A
COOLER AIR MASS WILL MOVE INTO THE REGION FOR TUESDAY AND
WEDNESDAY AS A TROUGH DEEPENS OVERHEAD. HIGH ELEVATION SNOW IS
EXPECTED TUESDAY AND TUESDAY NIGHT AS TEMPERATURES COOL.
&&
.DISCUSSION...LATEST WATER VAPOR IMAGERY SHOWS AT LEAST TWO DISTINCT
SHORTWAVES PUSHING SOUTHEAST THROUGH THE PAC NW. BLENDED TPW
DEPICTS COPIOUS MOISTURE WITH PRECIPITABLE WATERS AROUND 1.0-1.2
INCHES IN THE MORE ROBUST SHORTWAVE OFF THE OREGON COAST. A
STRONG UPPER LEVEL JET COMBINED WITH WINDS IN EXCESS OF 60 KT AT
H7 ALONG THE CA/OR BORDER WILL HELP ENHANCE RAINFALL RATES AND
PUSH THE SHORTWAVE EAST-SOUTHEAST THROUGH THE FORECAST AREA
THROUGH MIDDAY. THE HEAVIER RAIN THROUGH TONIGHT WILL LIKELY BE
CONFINED TO THE NORTHERN PORTION OF OUR CWA...WITH THE HIGHEST
AMOUNTS OVER DEL NORTE COUNTY AND THE SMITH RIVER BASIN. WINDS
WILL GUST TO 35-40 MPH ALONG THE COAST...EXPOSED RIDGES...AND
HIGHER TERRAIN THROUGH THIS EVENING AND THEN GRADUALLY DIMINISH.
THE BAROCLINIC ZONE WILL GRADUALLY SHIFT SOUTH LATE TONIGHT AND
TUESDAY...BUT EMBEDDED SHORTWAVES IN THE FAST FLOW ALOFT WILL
CONTINUE TO BRING PERIODS OF MODERATE RAINFALL TO THE REGION
ESPECIALLY OVERNIGHT AND TUESDAY MORNING. H85 TEMPERATURES WILL
BEGIN TO COOL SIGNIFICANTLY EARLY TUESDAY...AND WILL DROP BELOW
0C ACROSS THE ENTIRE AREA BY LATE IN THE DAY. THIS WILL RESULT IN
SOME SIGNIFICANT ACCUMULATING SNOW ABOVE 2500 FEET...WITH PERHAPS
SOME MINOR ACCUMULATIONS AS LOW AS 1000-1500 FEET. EXACT SNOWFALL
AMOUNTS REMAIN A BIT UNCERTAIN SINCE THE DEEPEST MOISTURE MAY
HAVE EXITED BEFORE THE COLDEST AIR ARRIVES. A WINTER WEATHER
ADVISORY WILL PROBABLY BE NEEDED...BUT SINCE IT WILL PRIMARILY BE
A THIRD AND FOURTH PERIOD EVENT (TUESDAY INTO TUESDAY NIGHT)...WE
WILL AWAIT ONE MORE FULL SUITE OF MODEL RUNS BEFORE POSTING ANY
HEADLINES. THE INFLUX OF COLDER AIR AND INSTABILITY WILL ALSO
RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS OVER THE WATERS AND
PERHAPS ALONG THE COAST BY TUESDAY AFTERNOON. AS THE BAROCLINIC
ZONE DROPS SOUTH ON TUESDAY NIGHT...A PRONOUNCED SHORTWAVE TROUGH
WILL BROADEN OVER MUCH OF THE NORTHWEST. THIS WILL RESULT IN
CONTINUED WET CONDITIONS...ALTHOUGH PRECIPITATION WILL BECOME
LESS ORGANIZED AND MORE PERIODIC. UPSLOPE EFFECTS WILL ALSO BE
LESSENED AS WINDS ALOFT BECOME LESS FAVORABLE.
INSTABILITY SHOWERS WILL CONTINUE ON WEDNESDAY...ALTHOUGH
COVERAGE AND DURATION WILL CERTAINLY BE REDUCED. H7-H5 LAPSE
RATES WILL AVERAGE 8.0-8.3 C/KM OVER A LARGE PORTION OF THE AREA.
SREF PROBABILITY OF CAPE IN EXCESS OF 500 J/KG REACHES THE COAST
BY TUESDAY EVENING AND THEN SHIFTS INLAND EARLY WEDNESDAY. LIFTED
INDICES ALSO FALL BELOW 0. WE MAINTAINED CHANCE FOR ISOLATED
THUNDERSTORMS ON TUESDAY MORNING OVER THE WATERS...AND EXPANDED
IT JUST INLAND TUESDAY AFTERNOON...AND EVEN FARTHER INLAND
TUESDAY NIGHT INTO WEDNESDAY. SMALL HAIL WILL CERTAINLY BE FOUND
WITH A FEW OF THE RAIN SHOWERS. SOME STRONGER WIND GUSTS WILL
ALSO BE POSSIBLE...ALTHOUGH MORE LIKELY OVER THE SACRAMENTO
VALLEY...BENEATH THE AXIS OF STRONGEST MID-UPPER LEVEL WINDS AND
DEEP LAYER SHEAR. TOTAL QPF FOR THE MONDAY THROUGH WEDNESDAY TIME
FRAME STILL LOOKS TO AVERAGE 1 TO 3 INCHES ACROSS THE CWA...WITH
3 TO 5 INCHES IN HIGHER ELEVATIONS AND FAVORED AREAS.
THERE REMAINS A BIT OF UNCERTAINTY IN THE FORECAST FOR THURSDAY
DUE TO MODEL DISAGREEMENT WITH THE NEXT SHORTWAVE. THE GFS TAKES
THE SYSTEM A BIT FARTHER SOUTH...WHILE THE GEM AND ECMWF ARE A
BIT SLOWER BUT STILL ULTIMATELY TAKE IT ACROSS NW CALIF. THE 00Z
AND 06Z GFS PUSH YET ANOTHER SHORTWAVE SOUTHEAST INTO THE REGION
DURING THE DAY FRIDAY...BUT ITS UPPER FLOW PATTERN IS SUSPICIOUS.
AT THIS TIME...IT STILL APPEARS MOST PLAUSIBLE THAT BRIEF RIDGING
WILL RESULT IN A 12-24 HOUR PERIOD OF DRY WEATHER EITHER ON
THURSDAY OR FRIDAY...BEFORE PERHAPS ANOTHER ROUND OF RAIN. THE
GFS AND GFS ENSEMBLE MEAN ARE GENERALLY FASTER WITH SUCCESSIVE
SHORTWAVES...BUT OUR PREFERENCE IS TOWARD THE SLOWER ECMWF. WE
MAINTAINED CLIMO OR HIGHER POPS FOR FRIDAY INTO SUNDAY WITH THE
LARGE SCALE MEAN TROUGH PREVAILING OVER THE EASTERN
PACIFIC/WESTERN CONUS. BETTWY
&&
.AVIATION...VFR CIGS WITH PERIODS OF MVFR CIG/VIS IN HEAVIER SHOWERS
WILL PERSIST ALONG THE COAST THROUGH THE MORNING AS A COLD FRONT
MOVES ACROSS THE REGION. GUSTY SLY WINDS WILL PERSIST INTO THE
EVENING AS THE PGF RELAXES AS THE FRONT MOVES FURTHER INLAND.
MVFR CIGS WILL CONTINUE INTO THE AFTERNOON ACROSS THE INTERIOR.
SOME LIGHT CHOP CAN BE EXPECTED AS WELL THROUGH MID MORNING DUE
THE TO NON CONVECTIVE SHEAR WITHIN THE VICINITY OF KACV.
&&
.MARINE...GALES WILL PERSIST THROUGH THE AFTERNOON BEFORE GRADUALLY
DIMINISHING AS THE COLD FRONT MOVES FURTHER INLAND. A LARGE W
SWELL WILL BUILD INTO THE WATERS IN THE WAKE OF THE FRONT. THIS
SWELL TRAIN WILL PEAK NEAR 22 FT AT 13 TO 15 SECONDS TUE AND
PERSIST INTO WED BEFORE GRADUALLY DIMINISHING BELOW WARNING
CRITERIA.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY
CAZ001-002.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE AND HAZ SEAS WARNING FOR
PZZ450-470. SCA AND HAZ SEAS WARNING FOR PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Mar 29, 4:19 AM PDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 419 AM PDT MON MAR 29 2010 CAZ001-002-301330- REDWOOD COAST-MENDOCINO COAST- 419 AM PDT MON MAR 29 2010 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. LOCAL COASTAL FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HIGH SURF ADVISORY WILL REMAIN IN EFFECT TUESDAY AND WEDNESDAY. LOCAL COASTAL FLOODING IS POSSIBLE. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. SOME STORMS MAY PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-301330- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 419 AM PDT MON MAR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND TONIGHT. LOCALIZED MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG WIND GUSTS ARE ALSO LIKELY ACROSS EXPOSED RIDGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF HEAVY RAIN ARE EXPECTED TUESDAY. LOCALIZED MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. SNOW LEVELS WILL DROP TO NEAR 2000 FEET BY LATE TUESDAY. SIGNIFICANT SNOW ACCUMULATION ABOVE 2500 FEET WILL BE POSSIBLE EARLY TUESDAY THROUGH EARLY WEDNESDAY...AND MAY RESULT IN TRAVEL DIFFICULTIES. STAY TUNED TO THE LATEST FORECASTS AND POSSIBLE STATEMENTS OR ADVISORIES. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...WITH THE GREATEST RISK ACROSS MENDOCINO COUNTY. SOME STORMS MAY PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:20 AM PDT | High Surf Advisory | EKA | 48 hr | |
| Mar 29, 9:03 AM PDT | High Wind Warning | EKA | 6 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.